It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=Stumper]Where are you getting this "significant" stuff from? :D My doc told me that 97% of Statin users NEVER have a problem.






Look...Let me tell you something here. I had a SPUR on the bottom of my foot and I was incompacitated. Try THAT once. :D





Sure there is a link. Why is everyone so frightened of high cholesterol numbers then?






Oh yeah?! Tell that to my 84 year old dad once, and then watch what happens next :D :D





Did you EVER think that the reason they might be undereported is because there is none? :D :D :confused:[/QUOTE]

Stumper,

I had very serious side-effects from statins, terrible muscle pains that almost left me bed ridden. It took over 3 months for the pain to stop once I quit it. Statins definitely cause problems, and not just for a small number that you quote. Your doctor is merely regurgitating the numbers the drug rep gives him ...

I don't know what a bone-spur has to do with the topic, so not sure why you even mentioned it... what was the point you are trying to make, because I did not get it. Not sure what the remark about your 84 year old dad has to do with the topic either...

As to saying there must be a link between high-cholesterol and heart disease because 'everyone is so frightened of high cholesterol' defies logic. It's like saying 400 years ago that 'the world must be flat because so many people are afraid of falling off the end if they travel too far out to sea'.

Also, you imply that there are no side effects to statins. You don't seriously believe that, do you?

Medicines play an important role in health care, but too many people are on drugs needlessly. And some drugs do not work that well, or merely treat symptoms rather than cure the patient. I think we all need to be sensible about this.
[QUOTE=DisManIs2Cool]JJ,

You're lucky you got off the Baycol before it did really serious damage to your body.

I had a bad experience with Lipitor, and had to take a leave from my job for 2 months I was in so much pain. I really thought it was going to leave me bed-ridden for a while. Luckily after a few months the pain subsided.

And I was a very athletic person. I ran track in college - did a 4 min 25 second mile. I'm in my mid thirties now, but I can still do a 5 minute mile, and my last 10k race was a respectable 34 minutes 25 seconds... It's not like I was a couch potato.

I gave up statins, and about 6 months ago started on Policosanol. On Lipitor my total cholesterol was 185. After 6 months on 20mg Policosanol, my total cholesterol was 198, and my HDL was the best ever, up to 79 from 58 on Lipitor.

I also changed my eating habits. I cut back on fats, especially saturated. I increased my green veggies and fruits. And I cut way back on sweets.

I want to live to see my grandchildren.

My last exam revealed no trace of heart disease - so I'm going to stay the course I'm on right now.

DisManIs2Cool[/QUOTE]

I was on Lipitor in 2000 for about 3 months when I noticed nasty GI problems, but the dr. thought it was a bug, but it kept getting worse. Finally he told me to stop the Lipitor for awhile and things got better. After another month he put me on Baycol, that is when everything went nuts. I spent more time at the drs. office going thru all sorts of tests, upper GI, lower, and even a colonoscopy. For almost 3 months I lived on crackers and ginger ale, as I had no desire for food at all, plus I was always exhausted. Luckily nothing serious turned up and with some extra rest I finally started to get back to normal. Later I joined a gym to get my muscles back in shape and to get some strength back.

My husband was on Lipitor for almost 7 yrs. before we figured out what was going on with him, as we had no computer so had NO idea what the Lipitor was doing to him. To make it as short as possible, he developed type 2 diabetes, had such bad muscle pain and weakness he had to retire in 99 rather then 2003. Now he has PN, and is on all sorts of meds. just to get to sleep at nite. The PN in his legs and feet are so numb, he has to wear shoes at all times, as he can't feel if he steps on anything. Several times he has stepped on my foot and except for feeling the abnormal bump under his foot, has no idea he steps on anything, and it makes me sad to see him in such pain, especially when I can do nothing to help.

Luckily he is getting some of his muscle pains to go away, but the PN is here to stay and is now spreading to his hands. He was also an extremly active person, but for a long time all he did was eat, sleep and work, what a waste huh?

Sounds like U went thru alot also, but glad to hear U are doing so much better, and the Policosanol is helping. Like hubby's cardio man has said, if a med. takes your quality of life away, then there is no sense in taking it, so he doesn't get on anyones back for not taking statins. Just keep on doing what your doing and hopefully all will go well for you, as U sure want to be around to see those grandkids. We have 3, and it is something U don't want to miss out on.

Take good care, and will TTYL..... :wave:





All times are GMT -7. The time now is 03:47 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!